Return to the Health Forum | Post a Follow-Up

 o
Blood pressure medication = insomnia

Posted by socks12345 (My Page) on
Tue, Sep 2, 08 at 20:19

I've just started on BP meds--Divan and then something called Lotrel. The Diovan kept me awake at night, the Lotrel also, but not quite as much. I will call the dr. to ask for a 3rd drug to try. Has anyone else had this experience with BP drugs? I don't like trying all these different meds.


Follow-Up Postings:

 o
RE: Blood pressure medication = insomnia

I have had that experience with the beta blocker I have tried - I think the name was Coreg. The Micardis I take doesn't seem to have that effect.


 o
RE: Blood pressure medication = insomnia

My husband's been on Lotrel for several years. He also has trouble sleeping (seems like forever). Interesting connection.


 o
RE: Blood pressure medication = insomnia

My husband takes Metroprolol for BP, & also takes med for high cholestral.He's suffered from chronic insomnia for at least a year or so.All the dr. does is prescribe meds to sleep! One drug after another just doesn't help one's over-all health. And insomnia, if chronic,just adds to the mess of problems you're already having, don't you think? I hate to see his health declining slowly but surely from the very drugs that are supposed to improve it.There's GOT to be a better way.But what...?


 o
RE: Blood pressure medication = insomnia

Hmmmm.....I started back on Metoprolol (Toprol) at the same time I started Zoloft about 6 weeks ago. I started having trouble sleeping, but thought it was the Zoloft. My doc recommended that I take the Zoloft in the mornings, so I am........but I think I'll switch the beta blocker to mornings too. Are you taking your med in the morning?
I have gotten alot more energy while being on these 2 meds. I'm on a very small dose of the beta blocker, otherwise it would make me tired. I'm busy all day long now.....but still have trouble going to sleep.
As my sleep doctor said today (I use a cpap machine), "all meds can affect your sleep".


 o
RE: Blood pressure medication = insomnia

I tried 4 or 5 drugs, beta blockers and ace inhibitors before I changed doctors. The new doctor put me on Cozar, I had a slight pain in my lower back and slight cluster headaches, both went away in a couple of weeks. No side effects that I am aware of. My doctor said Cozar is one of the safest drugs on the market.


 o
RE: Blood pressure medication = insomnia

I take Metprolol and cannot sleep if I take recommended dosage I am awake all night


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here